Effects of Zonegran medication.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

clever06
New Member


Date Joined Jan 2008
Total Posts : 11
   Posted 2/24/2008 11:34 AM (GMT -7)   
I have been taking the medication Zonegran for quite some time now, and my memory is quite bad. I do have complex seizures, which I believe are located in my left temporal lobe; "short term memory"... But I also worry because you here about other drugs such as "statins", and people blaming it for their memory loss. I guess I am looking for opinions. Anyone care to share? Thank you, Sharon

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 2/26/2008 9:30 AM (GMT -7)   

There are hundreds of drugs out there in various areas that can cause memory loss to a greater or lesser extent. The thing to bear in mind is that sometimes the memory loss can be temporary. Zonegran is not a typical drug for seizures... do you take an anti-convulsant as well? (Such as Dilantin, Epilim, Tegretol, Lamictal etc...) If not, then perhaps you would get on better with one of those as there are less memory side effects compared to Zonegran.

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


clever06
New Member


Date Joined Jan 2008
Total Posts : 11
   Posted 2/26/2008 4:34 PM (GMT -7)   
Thank you Darren, As a matter of fact I am on 400mg. Dilantin, 900mg. Lamictal, and 300 mg. Zonegran. The doctor said I've tried just about all the medications. Although I have not heard of Epilim before, is that a new medication for complex partial seizures? Tegretol made me sick to my stomach all the time too. Thanks again, Sharon

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 2/27/2008 4:52 AM (GMT -7)   

Epilim (AKA Sodium Valporate) is a fairly old med (although not as old as Dilantin). The tablets are purple and it has been effective for a lot of people in the past. Probably less now, simply because doctors dont use it as much. My mum tried epilim and was on it for years. Its definately worth a try if you are not getting control. Not sure how it would work with interactions on Lamictal and Zonegran though... definately something to talk to your doctor about though.

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


clever06
New Member


Date Joined Jan 2008
Total Posts : 11
   Posted 2/27/2008 7:38 AM (GMT -7)   
OHH YES, I have tried Valporate acid, (as they use to say it) when I took it. Like I said I have tried just about all the medications. I've been a good guinea pig for the drug companies, and I am sorry for my sarcastic attitude..but that is how I feel. If I remember right Valporate acid causes one to gain weight, correct? I had gained 25lbs. in just a couple of months, although it did seem to work well about 25 yrs. ago. The thing is my body chemistry has changed with age, and I am looking for perhaps alternative medicine. Who knows? One thing I have learned through life is, everything effects my chemistry that connects to my brain in some way, and there are things that I can control and things I can't control. I can't control the change of my body "age" and how it affects my brain. My doctors have tried their best with what they have and that is why I have turned to searching for alternatives and a forum to see if I can find help or opinions. I appreciate and thank you and everyone for all your feed back. Darren, I agree with you, everyone has a guardian angel, you just have to look and it's there. Thank you, Sharon

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 3/14/2008 12:22 PM (GMT -7)   
Sharon,
Do you do any meditation, or deep relaxation, hypnosis, imagery, etc.? Learning how to quiet the body - which includes the brain - I've found can help even with seizure activity. While relaxation and calming do not stop the initial surge of electrical activity, I have for decades used it to stop the spread of the seizure activity. Plus, they're just good overall stress management/health activities. Since you're looking for alternative methods, it's one thing worth trying. The best resources (although not directly related to epilepsy) I've found are at ------------------- They're used in research studies, and most are done by Belleruth Naparstek, LISW, who got her initial start working with the Cleveland Clinic.
 
Reason for edit:
 
I have taken the link out of your post since it is classed as advertising. (See rule #4 --> http://www.healingwell.com/community/default.aspx?f=46&m=106997) Darren

Post Edited By Moderator (djdaz_1985) : 3/17/2008 5:00:04 AM (GMT-6)


crlarne
New Member


Date Joined Mar 2008
Total Posts : 1
   Posted 3/20/2008 7:44 PM (GMT -7)   
You do not want to use dilantin. In Sept Pfizer bought out Davis, and changed the formular for 100mg. I was on Dilantin for years with no problems until October 2007, I got the new dilantin and I have several months of pure hell. I will be going to my doctor again the 24th and hope for another medicine. I was put on Topamax and it was wonderful for while, then I went backwards.

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 3/21/2008 1:25 PM (GMT -7)   
I know there's another thread related to dilantin. I've been on dilantin for decades, and had no trouble when the supposed "new" formulation came out. I'm still on it. So it would seem to be a very individual thing whether someone is affected negatively. I know I wasn't.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 9:52 AM (GMT -7)
There are a total of 2,733,001 posts in 301,075 threads.
View Active Threads


Who's Online
This forum has 151228 registered members. Please welcome our newest member, Acro1010.
330 Guest(s), 17 Registered Member(s) are currently online.  Details
JayMot, damo123, RDP74, tickbite666, dacarte3, AnxiousTexan, NiceGuyEddie, iho, NiceCupOfTea, Melg, Fairwind, SharonZ, Gbryan, Mustard Seed, Meshawmama, Annie88, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer